MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD NANO¿ ULTRA-FINE¿ PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD NANO¿ ULTRA-FINE¿ PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 8975
Medical Device Problem Codes Failure to Deliver (2338); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 1 bd nano¿ ultra-fine¿ pen needle was difficult to operate and there were 9 needles that were unable to deliver medication.The following information was provided by the initial reporter: on (b)(6) 2021, used bd nano ultra-fine pen needles and have had 10 defective needles in this supply lot #0160115 exp: 7-31-2025.
 
Additional Manufacturer Narrative
Date of event: unknown.Initial reporter state: address information was not able to be obtained, therefore, (b)(6)was used as a place holder.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.This is the 1st complaint for the reported lot number.A review of the manufacturing records was performed and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 2021-12-31.H6: investigation summary: customer returned (10) 32gx4mm bd pen needles without tear drop labels attached.The consumer reported 10 defective needles: 9 pen needles would not release insulin, 1 pen needle had a needle bent over under the green cap after opening.All 10 returned pen needles were examined, and the following was observed: 7 exhibited a bent non-patient end (npe) cannula - 1 exhibited a broken npe cannula none of the returned samples exhibited a bent patient end (pe) cannula.2 samples with straight npe cannulas were tested for flow using a test pen injector, and both were able to expel properly.The bent and broken non-patient end (npe) cannulas would be the cause for any difficulty when using the pen needles, hence, the customer would think the pen needles were defective or clogged.Since the samples were returned after use, the probable cause of the bent and broken npe cannulas is user related.Pen needle dhr batch 0160115 was reviewed: the batch number was built with pen needle assembly line in (b)(6) 2020.Review of the dhr revealed all required challenges samples and testing was performed per specification in accordance with the in-process sampling plans.No quality notification was raised on past 12 months on similar non-conformance.Bd was able to duplicate or confirm the customer¿s indicated failure (npe cannula bent npe cannula broken) the root cause for this issue is user related.The npe cannulas were bent or broken after the user handled the pen needles.
 
Event or Problem Description
It was reported that 1 bd nano¿ ultra-fine¿ pen needle was difficult to operate and there were 9 needles that were unable to deliver medication.The following information was provided by the initial reporter: (b)(6) 2021: used bd nano ultra-fine pen needles and have had 10 defective needles in this supply lot #0160115; exp: 7-31-2025.

Brand Name
BD NANO¿ ULTRA-FINE¿ PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12929630
Report Number8041187-2021-01020
Device Sequence Number3900116
Product Code FMI
UDI-Device Identifier10885403897511
UDI-Public10885403897511
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K131358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2025
Device Model Number8975
Device Catalogue Number320883
Device Lot Number0160115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown